Kentucky, 2004

Flood in Kentucky, September 18 to 20, 2004

September 18 to 20, 2004 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 18, 1:22 AM EST, 4 hours 38 minutes earlier.

Area forecast discussion, Sep 18, 1:22 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 AM EDT SAT SEP 18 2004

.SHORT TERM (TODAY THROUGH TUESDAY)...

CURRENTLY CLEAR SKIES ACROSS THE REGION THIS MORNING.  RECENT OBS
SHOWING TEMPERATURES IN THE LOW TO MID 50S ACROSS WEST KENTUCKY WITH
MID TO UPPER 50S ACROSS THE EAST.  FORECAST FOR THE NEXT FEW DAYS IS
PRETTY MUCH A CLOUD AND TEMPERATURE FORECAST.  ALL THE MODELS SHOW A
HIGHLY AMPLIFIED UPPER LEVEL PATTERN WITH A RIDGE IN EAST AND A TROF
OUT WEST.  SFC HIGH PRESSURE IS EXPECTED TO HOLD SWAY ACROSS THE
EAST CENTRAL U.S. THROUGH THE MIDDLE OF NEXT WEEK.  THIS WILL
PROVIDE THE AREA WITH GENERALLY MOSTLY SUNNY DAYS AND MOSTLY CLEAR
NIGHTS.  ONLY REAL CLOUD COVER WOULD BE TONIGHT WITH A BAND OF HIGH
LEVEL CLOUDS FROM THE MISSOURI CONVECTION PASSING THROUGH.
NORTHERLY WINDS WILL CONTINUE TO TRANSPORT DRIER AIR INTO THE REGION
THROUGH THE WEEKEND.  00Z MOS GUIDANCE SHOWS A BIT OF SPREAD TODAY
WITH RESPECT TO HIGHS...BUT AS WE GO OUT 24 TO 48 HOURS...THE
GUIDANCE BECOMES PRETTY TIGHT.  FOR THIS FORECAST...PLAN ON GOING
CLOSER TO A MAV/MET COMPROMISE WITH SLIGHTLY WARMER TEMPS OUT WEST
AND SLIGHTLY COOLER TO THE EAST.  LIGHT WINDS AND MOSTLY CLEAR SKIES
TONIGHT WILL ALLOW TEMPS TO COOL TO NEAR 50...WITH SOME LOCATIONS
POSSIBLY DROPPING INTO THE UPPER 40S.  BY MONDAY AND TUESDAY...HIGH
PRESSURE WILL BE SLIGHTLY TO OUR EAST AND WILL ALLOW BOUNDARY LAYER
WINDS TO SHIFT AROUND TO THE SOUTH BRINGING SLIGHTLY WARMER AND
MOIST AIR BACK INTO THE REGION.  HOWEVER...VALUES WILL STILL BE AT
OR SLIGHTLY BELOW NORMAL FOR THIS TIME OF THE YEAR.

AS FOR THE GRIDS...BASED ON INFO ABOVE...HAVE MADE ONLY MINOR
CHANGES TO MAX/MIN TEMP GRIDS.  HAVE REALLY CUT BACK CLOUD COVER FOR
THE ENTIRE SHORT TERM PERIOD BASED ON GFS TIME-HEIGHT CROSS
SECTIONS. ONLY MINOR CHANGES MADE TO THE REST OF THE GRIDS.

EXTENDED FORECAST PACKAGE CONTINUES TO LOOK GOOD AT THIS POINT.  NO
CHANGES PLANNED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

JARVIS
Hazardous weather outlook, Sep 18, 3:00 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT SAT SEP 18 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190900-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY-
RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
400 AM EDT SAT SEP 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

XXV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Nicholas

When
September 18, 6:00 AM EST to September 20, 8:00 AM EST
Where
Nicholas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.336, -84.015 (the zone’s center; the record gives no point)

The Licking River at Blue Licks Spring crested at 26.8 feet around 7 PM EST on September 19. Flood stage at Blue Licks Spring is 25 feet. Minor flooding of bottomland occurs at this level.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420552.